Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 89, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 31, 2015, 2:10 PM EDT for Jefferson County, Leon County, Florida; Brooks County, Grady County, Thomas County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2015, 2:10 PM EDT (18:10 UTC)
- Expired
- May 31, 2015, 3:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Leon County, FL, Brooks County, GA, Grady County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 2:45 PM EDT | TSTM WND DMG | 5 S Ochlocknee, GA | TREE DOWN AT MADDOX RD AND STEWART RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 742 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
539 WUUS52 KTAE 311810 SVRTAE FLC065-073-GAC027-131-275-311900- /O.NEW.KTAE.SV.W.0089.150531T1810Z-150531T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 210 PM EDT SUN MAY 31 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA... NORTHEASTERN LEON COUNTY IN THE BIG BEND OF FLORIDA... SOUTHEASTERN GRADY COUNTY IN SOUTHWESTERN GEORGIA... SOUTHERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA... SOUTHWESTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 300 PM EDT * AT 210 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF CAIRO TO NEAR MONTICELLO...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MONTICELLO...THOMASVILLE...CAIRO...BOSTON...DIXIE...DILLS... MONTIVILLA...LAKE MICCOSUKEE...PINE PARK...OAKLAWN...BEACHTON... JARROTT...FINCHER...DAWESVILLE...EVERETT...GRADY CO A/P...ROCKY HILL...FESTUS...MICCOSUKEE AND ALMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3096 8417 3082 8360 3051 8380 3068 8429 TIME...MOT...LOC 1810Z 208DEG 15KT 3072 8419 3061 8383 $$ 42-DVD
1 follow-up statement
384
WWUS52 KTAE 311836
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM EDT SUN MAY 31 2015
FLC065-073-GAC027-311846-
/O.CAN.KTAE.SV.W.0089.000000T0000Z-150531T1900Z/
JEFFERSON FL-LEON FL-BROOKS GA-
236 PM EDT SUN MAY 31 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JEFFERSON...
NORTHEASTERN LEON AND SOUTHWESTERN BROOKS COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3068 8388 3067 8387 3068 8428 3096 8417
3085 8374 3084 8374
TIME...MOT...LOC 1836Z 160DEG 15KT 3086 8420 3067 8393
$$
GAC131-275-311900-
/O.CON.KTAE.SV.W.0089.000000T0000Z-150531T1900Z/
GRADY GA-THOMAS GA-
236 PM EDT SUN MAY 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHEASTERN GRADY AND SOUTHERN THOMAS COUNTIES...
AT 236 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CAIRO TO 9
MILES NORTHWEST OF MONTICELLO...MOVING NORTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
THOMASVILLE...CAIRO...BOSTON...NEWARK...METCALF...MONCRIEF...PINE
PARK...GRADY CO A/P...ROCKY HILL...EASON...BEACHTON AND OAKLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3068 8388 3067 8387 3068 8428 3096 8417
3085 8374 3084 8374
TIME...MOT...LOC 1836Z 160DEG 15KT 3086 8420 3067 8393
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:51 AM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 31, 9:51 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 951 AM EDT SUN MAY 31 2015 .NEAR TERM [THROUGH TODAY]... A RETURN TO MORE TYPICAL SUMMERTIME CONVECTION IS ON TAP FOR TODAY. LOW-LEVEL FLOW IS EXPECTED TO BECOME SOUTHERLY, WHICH WILL HELP TO MAINTAIN UPPER 60S/LOWER 70S DEW POINTS THIS AFTERNOON. IN ADDITION, DEEP LAYER MOISTURE IS FORECAST TO INCREASE WITH PWATS RISING BACK ABOVE 1.5 INCHES ACROSS THE FORECAST AREA. THE 12Z KTAE SOUNDING SUPPORTS THIS. THESE FACTORS, ALONG WITH THE APPROACH OF AN UPPER TROUGH FROM THE WEST, POINT TO AN INCREASE IN CONVECTIVE COVERAGE THIS AFTERNOON. CLIMATOLOGY FOR SOUTHERLY FLOW (SUPPORTED BY LOCAL HI-RES GUIDANCE), SUGGESTS ACTIVITY BEGINNING ALONG AND SOUTH OF I- 10 BY EARLY AFTERNOON AND SPREADING WELL INLAND BY LATE AFTERNOON/EARLY EVENING. THIS IS ALSO SUPPORTED BY ECAM GUIDANCE. SPC DOES HAVE MOST INLAND AREAS OUTLOOKED FOR A MARGINAL RISK FOR SEVERE STORMS AS COOLER MID LEVEL TEMPS WILL INCREASE LAPSE RATES. DAMAGING WINDS WOULD BE THE PRIMARY THREAT. && .PREV DISCUSSION [641 AM EDT]... .SHORT TERM [TONIGHT THROUGH TUESDAY]... LOW-MID LEVEL FLOW WILL BE OUT OF THE SOUTH DURING THIS PERIOD, WHICH TENDS TO ENHANCE RAIN CHANCES OVER OUR FORECAST AREA IN THE SUMMER SEA BREEZE CONVECTIVE SEASON. POPS WERE NUDGED UP TOWARD THE HIGH END OF GUIDANCE. 1000-700MB WINDS ARE FORECAST TO BE WEAKER ON MONDAY, WHICH TENDS TO FAVOR HIGHER COVERAGE FOCUSED IN OUR FLORIDA ZONES, AND STRONGER ON TUESDAY WHICH FAVORS FAIRLY HIGH COVERAGE OVER OUR ENTIRE AREA. THEREFORE, SOME AREAS OF "LIKELY" (60%) POPS WERE INCLUDED ON TUESDAY. HIGHS SHOULD BE A LITTLE COOLER THAN IN RECENT DAYS DUE TO INCREASED CLOUD COVER AND RAIN CHANCES - GENERALLY IN THE MID-UPPER 80S. .LONG TERM [TUESDAY NIGHT THROUGH SUNDAY]... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE EXTENDED PERIOD AS A MID-UPPER LEVEL CLOSED LOW MEANDERS AROUND THE SOUTHEAST. THE EXACT POSITIONING WILL PLAY A ROLE IN JUST HOW HIGH RAIN CHANCES ARE, BUT THERE IS SOME INCONSISTENCY BETWEEN THE OPERATIONAL GFS AND ECMWF. HIGHS SHOULD CONTINUE IN THE MID-UPPER 80S WITH LOWS IN THE UPPER 60S TO LOWER 70S. .AVIATION... [THROUGH 12Z MONDAY] SOME PATCHY FOG EXISTS ACROSS THE REGION BUT HAS THUS FAR AVOIDED THE TERMINALS. VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH MOST OF THE TAF PERIOD...HOWEVER VIS RESTRICTIONS INTO THE IFR RANGE ARE LIKELY WITH ANY THUNDERSTORMS. THE SHOWERS AND STORMS MAY GET AN EARLY START NEAR THE GULF COAST ALONG THE SEA BREEZE...POSSIBLY AFFECTING TLH AND ECP AS EARLY AS THE 16-18Z TIME FRAME BEFORE EXPANDING INLAND. ALL TERMINALS WILL HAVE A CHANCE FOR RAIN AND STORMS TODAY. THE STORMS COULD PRODUCE BRIEF HEAVY RAINFALL AND GUSTY WINDS. .MARINE... LIGHT WINDS AND RELATIVELY CALM SEAS ARE EXPECTED THROUGH THE FORECAST PERIOD. WINDS AND SEAS MAY BE LOCALLY HIGHER NEAR THUNDERSTORMS. WINDS WILL SHIFT ONSHORE AND BE ENHANCED NEAR THE COAST EACH AFTERNOON WITH THE SEA BREEZE CIRCULATION. .FIRE WEATHER... WITH INCREASED RAIN CHANCES OVER THE NEXT FEW DAYS AND HUMIDITY VALUES REMAINING WELL ABOVE CRITICAL LEVELS, NO HAZARDOUS FIRE CONDITIONS ARE ANTICIPATED. .HYDROLOGY... AS LOW-MID LEVEL FLOW TURNS TO A MORE SOUTHERLY DIRECTION OVER THE NEXT FEW DAYS, WE SHOULD SEE RAIN CHANCES INCREASE WITH HIGHER COVERAGE OF SHOWERS AND STORMS DURING THAT TIME FRAME. WHILE AVERAGE RAIN TOTALS OVER THE NEXT FEW DAYS SHOULD BE AROUND 0.5 TO 1.0 INCHES, LOCALLY HIGHER RAINFALL TOTALS WILL BE LIKELY WITH SLOW STORM MOTIONS EXPECTED. WIDESPREAD FLOODING IS NOT ANTICIPATED, BUT IF SLOW-MOVING STORMS PRODUCE HEAVY RAINFALL SOME ISOLATED URBAN OR SMALL STREAM FLOODING CANNOT BE RULED OUT. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 90 70 89 71 87 / 50 10 50 20 60 PANAMA CITY 85 72 83 72 83 / 30 20 30 30 50 DOTHAN 89 69 87 68 85 / 50 30 40 30 60 ALBANY 89 69 89 69 87 / 50 40 40 30 50 VALDOSTA 91 68 90 69 87 / 50 40 40 20 60 CROSS CITY 89 69 89 70 87 / 50 40 40 20 60 APALACHICOLA 86 72 85 72 84 / 20 20 30 30 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...WOOL/LAMERS SHORT TERM...LAMERS LONG TERM...LAMERS AVIATION...LAMERS MARINE...LAMERS FIRE WEATHER...CAMP HYDROLOGY...LAMERS
In the hours before
Local storm report, May 31, 1:38 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
138 PM EDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL 1 WSW LAKE JACKSON 30.52N 84.35W
05/31/2015 E0.75 INCH LEON FL TRAINED SPOTTER
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:19 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 26 min |
| May 31, 1:44 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gulf, Liberty | 46 min |
| May 31, 1:47 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 43 min |
| May 31, 2:46 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Grady, Mitchell, Thomas | 44 min |
| May 31, 3:37 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Early, Miller, Mitchell, Worth | 37 min |
| May 31, 4:33 PM EDT | Severe Thunderstorm Warning | TAE | Terrell | 42 min |
| May 31, 4:37 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Worth | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.